Alert archive / Oklahoma / Wind Advisories in 2014
Wind Advisory 1, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Feb 20, 2014, 3:29 AM CST for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 3:29 AM CST (09:29 UTC)
- Expired
- Feb 20, 2014, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Shreveport, LA
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 166 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349 WWUS74 KSHV 200929 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 329 AM CST THU FEB 20 2014 ...STRONG WINDS EXPECTED TODAY ACROSS THE FOUR STATE REGION IN ASSOCIATION WITH AN APPROACHING COLD FRONT... OKZ077-TXZ096-201730- /O.CAN.KSHV.LW.Y.0014.140220T1500Z-140221T0000Z/ /O.NEW.KSHV.WI.Y.0001.140220T0929Z-140221T0000Z/ MCCURTAIN-RED RIVER- INCLUDING THE CITIES OF...IDABEL...CLARKSVILLE 329 AM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. * EVENT...SOUTHERLY WINDS WILL INCREASE TO 15 TO 30 MPH...WITH GUSTS TO 40 MPH...AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL BECOME NORTHWEST BEHIND THE FRONT WITH WINDY CONDITIONS EXPECTED TO CONTINUE. * TIMING...THROUGH 6 PM TODAY. * IMPACT...HAZARDOUS BOATING CONDITIONS MAY RESULT DUE TO ROUGH CHOP ON AREA LAKES AND OTHER OPEN WATERS. ADDITIONALLY...HIGH PROFILE VEHICLES MAY BE PRONE TO HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097- 108>112-124>126-136>138-149>153-165>167-201730- /O.EXT.KSHV.LW.Y.0014.140220T0929Z-140221T0000Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD... ATLANTA...QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW... MARSHALL...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...CENTER... LUFKIN...SAN AUGUSTINE...HEMPHILL 329 AM CST THU FEB 20 2014 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...A COLD FRONT WILL MOVE INTO THE REGION...WITH STRONG SOUTHERLY WINDS FROM 15 TO 25 MPH AND GUSTS IN EXCESS OF 30 MPH IN ADVANCE OF THE FRONT...FOLLOWED BY GUSTY NORTHWEST WINDS BEHIND THE FRONT. * TIMING...THROUGH 6 PM TODAY. * IMPACT...HAZARDOUS BOATING CONDITIONS MAY RESULT DUE TO ROUGH CHOP ON AREA LAKES AND OTHER OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 05
1 follow-up statement
868 WWUS74 KSHV 201729 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1129 AM CST THU FEB 20 2014 ...STRONG WINDS EXPECTED TODAY ACROSS THE FOUR STATE REGION IN ASSOCIATION WITH AN APPROACHING COLD FRONT... OKZ077-TXZ096-210000- /O.CON.KSHV.WI.Y.0001.000000T0000Z-140221T0000Z/ MCCURTAIN-RED RIVER- INCLUDING THE CITIES OF...IDABEL...CLARKSVILLE 1129 AM CST THU FEB 20 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...SOUTHERLY WINDS WILL INCREASE TO 15 TO 30 MPH...WITH GUSTS TO 40 MPH...AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL BECOME NORTHWEST BEHIND THE FRONT WITH WINDY CONDITIONS EXPECTED TO CONTINUE. * TIMING...THROUGH 6 PM TODAY. * IMPACT...HAZARDOUS BOATING CONDITIONS MAY RESULT DUE TO ROUGH CHOP ON AREA LAKES AND OTHER OPEN WATERS. ADDITIONALLY...HIGH PROFILE VEHICLES MAY BE PRONE TO HAZARDOUS DRIVING CONDITIONS DUE TO STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097- 108>112-124>126-136>138-149>153-165>167-210000- /O.CON.KSHV.LW.Y.0014.000000T0000Z-140221T0000Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS- CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE- RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...TEXARKANA...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD... ATLANTA...QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW... MARSHALL...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...CENTER... LUFKIN...SAN AUGUSTINE...HEMPHILL 1129 AM CST THU FEB 20 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...A COLD FRONT WILL MOVE INTO THE REGION...WITH STRONG SOUTHERLY WINDS FROM 15 TO 25 MPH AND GUSTS IN EXCESS OF 30 MPH IN ADVANCE OF THE FRONT...FOLLOWED BY GUSTY NORTHWEST WINDS BEHIND THE FRONT. * TIMING...THROUGH 6 PM TODAY. * IMPACT...HAZARDOUS BOATING CONDITIONS MAY RESULT DUE TO ROUGH CHOP ON AREA LAKES AND OTHER OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 19
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 20, 2:54 AM CST, 35 minutes earlier.
Area forecast discussion, Feb 20, 2:54 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 AM CST THU FEB 20 2014
.DISCUSSION...
SOUTHERLY WINDS TO INCREASE TO AROUND 20 MPH ACROSS MOST AREAS
TODAY WITH WINDS AS HIGH AS 30 MPH WITH GUSTS TO 40 ACROSS
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AND WOOD COUNTY IN
NORTHEAST TEXAS. FOR THIS FORECAST PACKAGE...WENT AHEAD AND
UPGRADED THE LAKE WIND ADVISORY TO A WIND ADVISORY ACROSS
MCCURTAIN AND WOOD COUNTIES.
COLD FRONT AND ASSOCIATED SHORTWAVE TO PUSH ACROSS THE TEXAS
PANHANDLE AND OKLAHOMA TODAY WITH DISCREET THUNDERSTORMS
DEVELOPING AHEAD OF IT ACROSS NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHERN ARKANSAS. PRECIPITATION TO INCREASE IN
COVERAGE DURING THE AFTERNOON HOURS AS COLD FRONT SHIFTS EAST INTO
NORTH LOUISIANA AND DEEP EAST TEXAS. MID-LEVEL CAPPING TO PRECLUDE
STRONG THUNDERSTORM DEVELOPMENT WEST OF AN EL DORADO TO LUFKIN
TEXAS LINE. HOWEVER...EAST OF THIS LINE WHERE CAPPING IS
MINIMAL...COULD SEE THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS...INCLUDING DAMAGING WINDS...AND ISOLATED TORNADOES.
FRONT TO EXIT THE REGION DURING THE EVENING HOURS WITH IMPROVING
CONDITIONS AREAWIDE AS HIGH PRESSURE REBUILDS FROM THE WEST.
TEMPERATURES TONIGHT TO FALL INTO THE 30S WITH HIGH TEMPERATURES
ON FRIDAY TO CLIMB INTO THE MID 60S. EXPECT A GRADUAL WARMING
TREND FROM FRIDAY NIGHT THROUGH SUNDAY AS HIGH PRESSURE SHIFTS
EAST AND SOUTHERLY WINDS RETURN TO THE REGION.
A WEAK SURFACE BOUNDARY SHIFTING NORTH FROM THE GULF COAST TO
PROVIDE A CHANCE OF SHOWERS TO THE REGION THROUGH THE WEEKEND.
OTHERWISE...HIGH PRESSURE TO REBUILD EARLY IN THE WORK WEEK WITH
TEMPERATURES RANGING FROM HIGHS AROUND 60 AND LOWS IN THE 30S AND
40S. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 77 40 68 42 73 / 30 10 10 10 10
MLU 80 40 65 39 70 / 60 30 10 10 10
DEQ 71 30 65 35 69 / 30 10 10 10 10
TXK 74 36 64 41 69 / 30 10 10 10 10
ELD 76 34 66 38 71 / 30 20 10 10 10
TYR 73 38 68 44 72 / 30 10 10 10 10
GGG 77 37 68 40 73 / 30 10 10 10 10
LFK 79 39 70 40 73 / 30 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: TXZ097-108>112-124>126-136>138-149>153-165>167.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096.
&&
05/05Hazardous weather outlook, Feb 19, 11:56 AM CST, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CST WED FEB 19 2014 ARZ050-051-059>061-070>072-LAZ001>003-010-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-201300- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-DE SOTO-SABINE LA-MCCURTAIN- RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1156 AM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION ON THURSDAY...MAINLY FROM LATE MORNING THROUGH THE EARLY AFTERNOON HOURS. A FEW STRONG STORMS WILL BE POSSIBLE WITH HIGHER WIND GUSTS BEING THE PRIMARY WEATHER THREAT WITH THESE STORMS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. ARZ073-LAZ004>006-011>014-018>022-201300- UNION AR-CLAIBORNE-LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON- OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1156 AM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A STRONG COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION ON THURSDAY...MAINLY DURING THE AFTERNOON HOURS. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH STRONG GUSTY WINDS BEING THE PRIMARY WEATHER THREAT AS A SQUALL LINE IS EXPECTED TO DEVELOP BY EARLY AFTERNOON. THE BEST CHANCE FOR ANY SEVERE THUNDERSTORMS WILL BE ACROSS NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS THROUGH EARLY THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 1:15 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola | 45 min |
| Feb 20, 2:55 PM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 65 min |
| Feb 20, 4:05 PM CST | Severe Thunderstorm Warning | SHV | Angelina, San Augustine | 25 min |
Nearby
Wind Advisories in Oklahoma, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.